MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Asr litigation record received.Patient alleges that the acetabular cup eventually detached, disconnected, created metallic debris, and/or loosened from patient's acetabulum, grinding, and clicking for several months, caused patient's severe pain, and inhibited ability to walk.After review of medical record, patient was revised to address metalosis.Patient had elevated metal ion.Revision notes stated that there is significant inflammation of the capsule.There was some erosion of the bone on the inferior aspect of the acetabulum.There was trunnionosis from the cobalt chrome head against the trunnion and there was significant salt formation of the neck.Doi:(b)(6) 2008 - dor: (b)(6) 2020.(left hip).

Brand Name
SUMMIT DUOFIX TAP SZ5 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11872642
Report Number1818910-2021-11034
Device Sequence Number3179151
Product Code LPH
UDI-Device Identifier10603295059462
UDI-Public10603295059462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-02-110
Device Catalogue Number157002110
Device Lot NumberCA4LD1000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASR ACETABULAR CUPS 58; ASR ACETABULAR CUPS 58; ASR UNI FEMORAL IMPL SIZE 51; SUMMIT DUOFIX TAP SZ5 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR